A 35-year-old woman with advanced lung cancer was referred to our department for the evaluation of nail changes. Her clinical history included ad­vanced lung adenocarcinoma with metastasis to the lungs and pleura. She received seven cycles of combination chemotherapy, containing docetaxel (40 mg/m2) and cisplatin (40 mg/m2), at two-week intervals, for 12 weeks. The cumulative doses of both drugs were 280 mg/m2. Three weeks after the dis­continuation of docetaxel, paclitaxel was admini­stered at a dose of 330 mg (175 mg/m2) without steroid pretreatment.

Nail changes developed after 4 months and 1 month of docetaxel and paclitaxel administration, respectively. Clinical examination revealed red- brown discoloration of the finger nails associated with subungual hemorrhage, onycholysis, and abscesses (Fig. 1. А, В, C). erectalis 20 mg

fig.1 abc taxane

Fig. 1. (А, В, С) Taxane-induced onycholysis and subungual hemorrhage of fingernails.

Bacterial culture of the pus isolated Pseudomonas aeruginosa. Fungal culture was negative. Docetaxel and paclitaxel were discontinued, and cefixime and vancomycin were started. In 4 weeks, the symptoms and signs were improved without sequelae and there was no further recurrence of the symptoms and signs for 6 months.  cialis professional